[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.186.91. Please contact the publisher to request reinstatement.
Correspondence
Oct 2011

Penile Paraffinoma Developing During Treatment With Pegylated Interferon Alfa-2a for Chronic Hepatitis C Virus Infection

Author Affiliations

Author Affiliations: Services de M édecine Interne (Dr Bachmeyer), Anatomopathologie (Dr Moguelet), H épatogastroent érologie (Dr Gombeaud), et Dermatologie (Drs Sbidian and Aractingi), Centre Hospitalier Universitaire de Tenon (Assistance Publique H ôpitaux), Paris, France.

Arch Dermatol. 2011;147(10):1232-1233. doi:10.1001/archdermatol.2011.292

A 30-year-old Bulgarian of Romani descent was suspected of having penile cellulitis in March 2010. His medical history was remarkable for the recent diagnosis of chronic hepatitis C virus infection (genotype 3) with normal aminotransaminase levels, a viral load of 4.8 log IU/mL, and no fibrosis on liver elastography (Fibroscan). In December 2009, treatment with oral ribavirin (400 mg/d) and subcutaneous pegylated interferon alfa-2a (180 μg/wk) was initiated in an attempt to obtain a definitive cure. A viral clearance was demonstrated 15 days later. On March 3, 2010, the patient presented with a painful swelling of the penis, with inguinal lymph nodes. The anti –hepatitis C virus treatment was discontinued. The combination of amoxicillin and clavulanic acid was administered but was only partially effective. On March 10, a surgical exploration was performed to rule out an underlying abscess. A gelatinous substance was found, and the histologic pattern was interpreted as a nonspecific inflammatory reaction without any pathogen. The patient was then referred to establish a diagnosis.

×